Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Fort Worth, TX

February 13, 2001Fannin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Feb 13, 2001, 12:30 PM CST for Fannin County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 13, 2001, 12:30 PM CST (18:30 UTC)
Expired
Feb 13, 2001, 2:30 PM CST
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 154 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
413 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 131835
FFWFTW
TXC147-132030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1230 PM CST TUE FEB 13 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 230 PM CST

* AT 1225 PM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH   
FLOODING ON HIGHWAY 78...HIGHWAY 898...AND HIGHWAY 56.  ONE TO THREE 
INCHES OF RAIN HAS FALLEN IN THE LAST TWO HOURS.  AN ADDITIONAL ONE 
OR TWO INCHES IS POSSIBLE AS AN AREA OF RAIN AND THUNDERSTORMS 
SOUTHWEST OF THE AREA MOVES NORTHEAST AT 35 MPH.     

* LOCATIONS IN THE WARNING INCLUDE BONHAM AND HONEY GROVE...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3337 9632 3344 9587 3382 9585 3374 9631

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 13, 11:15 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 13, 11:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 AM CST TUE FEB 13 2001

.AVIATION DISCUSSION...
CONDITIONS WILL RANGE FROM LOW IFR TO MVFR THIS AFTERNOON...AND ALL
IN BETWEEN.  GENERALLY...CONDITIONS WILL IMPROVE FROM CURRENT
STATUS TO POSSIBLY MVFR DURING THE AFTERNOON AS PRECIP AREA MOVES
EAST. HOWEVER...EXPECT MORE PRECIP LATER THIS AFTERNOON AND TONIGHT
WITH LOWER CIGS AND VSBYS.  THREAT OF THUNDER IS SLIM THIS
AFTERNOON...BUT CHANCES WILL INCREASE TONIGHT WITH ELEVATED
INSTABILITY.                          42

UPDATED PUBLIC FORECAST DISCUSSION
WILL ISSUE UPDATE TO ZONES TO ACCOUNT FOR RADAR TRENDS...WHICH WILL
KEEP THE HIGHEST POPS +THIS AFTERNOON IN THE NORTHERN AND CENTRAL
ZONES.  WARM FRONT CREEPING THROUGH SOUTHEASTERN TEXAS BY 17Z...THE
WARMUP IS COMING...IT WILL JUST TAKE A WHILE.

84

.FTW...NONE

In the hours before

Special weather statement, Feb 13, 11:46 AM CST, 44 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-132200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1146 AM CST TUE FEB 13 2001

RAIN AND THUNDERSTORMS ARE POSSIBLE OVER NORTH TEXAS THIS AFTERNOON
AND TONIGHT.  WHILE THE RAIN WILL BE WIDESPREAD...THUNDERSTORMS WILL
BE WIDELY SCATTERED AND SHOULD REMAIN BELOW SEVERE LIMITS.

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.